MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.019S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.The instrument(s) was not returned and instead the investigation is done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the reamer head can be seen with the broken fragments.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part # 03.404.019s, synthes lot # 58p1763, supplier lot # 58p1763, release to warehouse date: 15 jun 2020, expiration date: 30 apr 2030, supplier: (b)(4).No ncr's were generated during production review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2020, the surgeon was using reamer / irrigator / aspirator (ria) 2 on the left tibia.In the process of using ria, the 11.5mm reamer head came off the driveshaft and became stuck in the canal.The prongs off the 11.5mm reamer head broke off in the canal and were stuck in the tibial canal and had to be taken out.Fragments were generated.There was a surgical delay of thirty (30) minutes.The patient outcome is unknown.Concomitant device reported: unk - ria (part# unknown; lot# unknown; quantity: 1), unknown ria 2 drive shaft (part # unknown, lot # unknown, quantity 1).This report is for one (1) 11.5mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10817988
Report Number2939274-2020-05072
Device Sequence Number1114857
Product Code HTO
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.019S
Device Catalogue Number03.404.019S
Device Lot Number58P1763
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRIVE SHAFT; UNK - RIA